OATAO - Open Archive Toulouse Archive Ouverte Open Access Week

On the symmetric componentwise relative backward error for linear systems of equations

Eisenstadt, Stanley and Gratton, Serge and Titley-Peloquin, David On the symmetric componentwise relative backward error for linear systems of equations. (2017) SIAM Journal on Matrix Analysis and Applications, 38 (4). 1100-1115. ISSN 0895-4798

[img]
Preview
(Document in English)

PDF (Author's version) - Requires a PDF viewer such as GSview, Xpdf or Adobe Acrobat Reader
542kB

Official URL: https://doi.org/10.1137/140986566

Abstract

We derive an upper bound on the symmetric componentwise relative backward error for symmetric linear systems of equations. Since the bound can be computed efficiently and, except for some artificial examples, seems to be of the same order of magnitude as the true symmetric componentwise backward error, we believe that it is suitable for practical use. Our results also provide new insight into the relationship between the symmetric and unsymmetric backward errors.

Item Type:Article
HAL Id:hal-02147985
Audience (journal):International peer-reviewed journal
Uncontrolled Keywords:
Institution:French research institutions > Centre National de la Recherche Scientifique - CNRS (FRANCE)
Université de Toulouse > Institut National Polytechnique de Toulouse - INPT (FRANCE)
Université de Toulouse > Université Toulouse III - Paul Sabatier - UPS (FRANCE)
Université de Toulouse > Université Toulouse - Jean Jaurès - UT2J (FRANCE)
Université de Toulouse > Université Toulouse 1 Capitole - UT1 (FRANCE)
Other partners > Université McGill (CANADA)
Other partners > Yale University (USA)
Laboratory name:
Funders:
Fondation Sciences et Technologies pour l’Aéronautique et l’Espace (STAE) within the Réseau Thématique de Recherche Avancée (RTRA), Toulouse, France
Statistics:download
Deposited By: IRIT IRIT
Deposited On:07 May 2019 11:29

Repository Staff Only: item control page